Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2007, 11:45 AM CDT for Carroll County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 11:45 AM CDT (16:45 UTC)
- Expired
- Jun 24, 2007, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Carroll County, TN
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:15 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 9:15 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CDT SUN JUN 24 2007 DISCUSSION...12Z UPPER AIR ANALYSIS DEPICT A BROAD TROUGH AXIS STRETCHING FROM THE OHIO VALLEY BACK THROUGH THE WESTERN MISSISSIPPI VALLEY AND SOUTHERN PLAINS ALONG WITH DEEP LOW LEVEL MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY. KNQA WSR-88D RADAR SHOWS A BROAD AREA OF RAIN SHOWERS AFFECTING MUCH OF NORTHEAST ARKANSAS AND THE NORTHWEST TIP OF TENNESSEE. SHORT TERM MODEL SOUNDINGS INDICATE CAPPING INVERSION IS NON-EXISTENT AT THIS POINT AND CONVECTIVE ACTIVITY SHOULD BEGIN TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS WITH DAYTIME HEATING. WILL UPDATE FORECAST TO RAISE POPS FOR TODAY WITH CATEGORICAL POPS PRIMARILY NORTH OF I-40 AND CHANCE POPS ACROSS PORTIONS OF NORTH MISSISSIPPI. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. .PREV DISCUSSION...ISSUED 216 AM CDT SUN JUN 24 2007 FAIRLY AMPLIFIED AND PROGRESSIVE UPPER PATTERN OVER THE U.S. FOR LATE JUNE. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A LONGWAVE RIDGE CENTERED OVER THE CENTRAL PLAINS. AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...A WEAK CUT OFF LOW / SHEAR AXIS WAS NOTED EXTENDING FROM WESTERN AR INTO WESTERN TX. THIS FEATURE HAS INTERACTED WITH DEEPER SUBTROPICAL MOISTURE TO DEVELOP NUMEROUS THUNDERSTORMS OVER OK...AR AND TX. THE SHEAR AXIS WILL BE SUFFICIENTLY CLOSE TO THE MIDSOUTH TO TOUCH OFF SCATTERED SHOWERS AND ISOLATED STORMS AGAIN TODAY AND MONDAY. WITH SURFACE DEWPOINTS IN THE UPPER 60S...EXPECT CONVECTIVE TEMPS TO BE EASILY REACHED. WEAK WINDS ALOFT SHOULD RESULT IN SLOW MOVEMENT AND PERHAPS A RISK OF PULSE SEVERE. FOR TUESDAY AND WEDNESDAY...IT APPEARS THAT STRONGER DEEP LAYER SOUTHERLY FLOW WILL DEVELOP OVER THE MIDSOUTH...FOCUSED BY A PERSISTENT UPPER LOW OVER TX...AND AN UPPER RIDGE CENTERED OVER THE MID ATLANTIC SEABOARD. THE GFS SUGGESTS SOME EMBEDDED WEAK ENERGY LIFTING FROM THE WESTERN GULF INTO THE MIDSOUTH...HELPING TO ORGANIZE DEEP CONVECTION A LITTLE BETTER AND BUMPING RAIN CHANCES SLIGHTLY. THE AFOREMENTIONED UPPER RIDGE WILL LIFT FROM THE MIDATLANTIC SEABOARD...OFF SHORE LATE IN THE WEEK. A DEVELOPING LONGWAVE TROF OVER EASTERN CANADA WILL BRING NORTHWEST FLOW ALOFT INTO THE MIDSOUTH...RATHER STRONG NORTHWEST FLOW FOR LATE JUNE/EARLY JULY. A SURFACE FRONTAL PASSAGE IS ANTICIPATED TO ARRIVE THURSDAY NIGHT. SLIGHTLY DRIER CONTINENTAL AIR WILL LIKELY FLOW INTO THE MIDSOUTH...AND REMAIN IN THE AREA INTO NEXT WEEKEND. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 24, 9:23 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 923 AM CDT SUN JUN 24 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251630- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 923 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED MAINLY THIS MORNING NORTH OF A FORREST CITY AR TO DYERSBURG TN LINE. THIS MAY CAUSE SOME MINOR FLOODING. A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS THE ENTIRE MIDSOUTH BETWEEN 11 AM AND 8 PM CDT. GUSTY WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ARE THE MAIN HAZARDS EXPECTED. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...PRODUCING HAIL TO PENNY SIZE AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED FOR BRIEF PERIODS TODAY FOR HEAVY RAIN AND/OR STRONG THUNDERSTORMS. MBS
In the hours before
Special weather statement, Jun 24, 10:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1041 AM CDT SUN JUN 24 2007 TNZ050-241630- HAYWOOD TN- 1041 AM CDT SUN JUN 24 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF BROWNSVILLE AT 1041 AM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HAYWOOD COUNTY...INCLUDING THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 11:13 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1113 AM CDT SUN JUN 24 2007 TNZ020-051-052-241700- CROCKETT TN-GIBSON TN-MADISON TN- 1113 AM CDT SUN JUN 24 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CROCKETT...GIBSON AND MADISON COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BELLS AT 1113 AM CDT... MOVING EAST AT 25 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING THE CITIES OF HUMBOLDT AND MILAN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 24, 11:36 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1136 AM CDT SUN JUN 24 2007 TNZ004-021-241730- CARROLL TN-HENRY TN- 1136 AM CDT SUN JUN 24 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CARROLL AND HENRY COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ATWOOD AT 1136 AM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITIES OF HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:06 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.